MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ACQUIRE PULMONARY; BRONCHOSCOPE (FLEXIBLE OR RIGID)

BOSTON SCIENTIFIC CORPORATION ACQUIRE PULMONARY; BRONCHOSCOPE (FLEXIBLE OR RIGID)
Model Number M00552350
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/12/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to boston scientific corporation that an acquire pulmonary needle was used in the right lower paratracheal node during a transbronchial needle aspiration (tbna) procedure performed on (b)(6) 2023.During the procedure, the needle tip broke and remained lodged in the right lower paratracheal node.The patient underwent a computed tomography (ct) scan, which confirmed the needle tip was lodged in the node and they were discharged the same day.The needle tip could not be retrieved without mediastinoscopy or video-assisted thoracoscopic (vat) surgery.The procedure was completed using an alternate device and the patient's outcome is currently unknown.
 
Additional Manufacturer Narrative
Block g4 (premarket/510k): k163248, k151895.Block h6: imdrf device code a0501 captures the reportable event of distal tip detachment.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block g4 (premarket/510k): k163248, k151895.Block h6: imdrf device code a0501 captures the reportable event of distal tip detachment.Block h10: investigation results: the returned acquire pulmonary needle was analyzed and it was found that a portion of the distal tip of the needle was detached.Additionally, a photo of the device outside the patient was provided by the customer and it is possible to observe that the distal tip of the needle was detached.The reported event is confirmed.It is possible that the needle tip could have detached due to operational factor such as needle insertion technique or a tangential load applied at the time of puncture.Based on the analysis of the returned device and all the information available, the most probable root cause is adverse event related to procedure.

Brand Name
ACQUIRE PULMONARY
Common Device Name
BRONCHOSCOPE (FLEXIBLE OR RIGID)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key17512031
Report Number3005099803-2023-04193
Device Sequence Number20819086
Product Code EOQ
UDI-Device Identifier08714729986225
UDI-Public08714729986225
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/13/2026
Device Model NumberM00552350
Device Catalogue Number5235
Device Lot Number0031228474
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/19/2023
Supplement Date Received by Manufacturer09/27/2023
Initial Report FDA Received Date08/11/2023
Supplement Report FDA Received Date10/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown